# SDR MDR04043

- Difficulty date: January 22, 2004
- Submitted: April 20, 2004
- Operation: Air carrier
- Aircraft: N223AC
- Make and model: Skrsky CH54B
- Aircraft serial: 64086
- Engine: Pwa JFTD12A4A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor Wheel
- Part number: 670802
- Part serial: 2U7742
- Condition: Cracked
- Location: 2nd Stg Comp Dis
- Part time: 4,902 hours, 3,605 cycles
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

A CRACK WAS FOUND IN THE BLADE RETENTION HOLE OF THE 2ND STAGE COMPRESSOR DISK.  COMPRESSOR SN 677782, WAS REMOVED FOR HSI/OVERHAUL.  DURING THE INSPECTION PROCESS, NDT DETECTED A CRACK IN THE BLADE RETENTION HOLE, CENTER LAND USING EDDY CURRENT.  THE CRACK WAS VERIFIED BY FPI.  LOOKING AT THE REAR FACE OF THE DISK WITH THE WORD (REAR) AT THE 12 OCLOCK POSITION, THE CRACK BEGINS AT APPROXIMATELY THE 9 OCLOCK POSITION EXTENDING AT A 45 DEGREE ANGLE COUNTER CLOCKWISE.  THE LENGTH OF THE CRACK EXTENDS FROM THE HOLE TO THE OUTER EDGE OF LAND APPROXIMATELY .300 INCHES LONG.  PROBABLE CAUSE UNKNOWN.
